CSN Login
Members Online: 15

Blood Pressure and Chemo question?

cindyruggs's picture
cindyruggs
Posts: 26
Joined: Jan 2012

Does anyone have advice for us on a blood pressure issue? Rocky started back on a lighter version of chemo this week, Herceptin and 5FU pump. Today is the last day for the pump. Thursday he came home and his right leg (from the calf down) was really swollen and his blood pressure was high. 190/100 in that range all night. He is on blood pressure mediccine that until now was keeping it under control. After elevating his legs and waatching it for two days it is still high. Still in the 190/100 range. Does chemo raise blood pressure or cause swelling in the legs? His right leg is better but still swollen. No other symptons other that fatigue from the chemo. No headache, not light headed and no leg pain, etc. Trying to figure out if we should go to the ER?

Thanks,

Cindy

paul61's picture
paul61
Posts: 1169
Joined: Apr 2010

Cindy,

When I had chemo I had to reduce my blood pressure medication because my blood pressure actually want down. It was in the range of 80/50 and I was having dizzy spells. I would tend to think this is something you should discuss with your oncologist's office.

Best Regards,

Paul Adams
McCormick, South Carolina

DX 10/22/2009 T2N1M0 Stage IIB
12/03/2009 Ivor Lewis
2/8 through 6/14/2010 Adjuvant Chemo Cisplatin, Epirubicin, 5 FU
Two year survivor

Life may not be the party we hoped for, but while we are here we might as well dance!

sandy1943's picture
sandy1943
Posts: 883
Joined: Jun 2010

My blood pressure went very low. I have not had to start back on the medication. My pressure is always good now. It could be because of weight loss.
You need to check with the doctor,
Sandra

dodger21's picture
dodger21
Posts: 85
Joined: May 2011

Cindy,
I would double check that the swollen leg isn't a blood clot.
Danielle

Freida
Posts: 191
Joined: Nov 2011

Bill suffers from High BP and the chemo did not increase it. If anything, it might have lowered it a little.

I would definitely check out the swollen leg. Bill does get some swelling inn the ankle area, but it is a normal thing for him. And it tends to be about the same on both sides. Having just the one leg swollen sounds a little iffy to me and definitely should be looked into ASAP.

Just before Bill was due to start chemo at M D Anderson they noticed his right arm was very swollen (we had not even noticed, too preoccupied with everything else). Their immediate concern was a blood clot and they sent him off for tests. Have it checked to be on the safe side.

JReed's picture
JReed
Posts: 463
Joined: Nov 2011

Hi Cindy:

For sure get this checked out asap. Don's bp also went down way low. In fact when he completed chemo he checked his bp a week or so later at home with a thing that did not work and started taking his bp med again and he broke out in hives.

A swollen leg could be a blod clot, or a host of other issues. Let us know if you find out what caused it, please.

Thanks,
Judy

cindyruggs's picture
cindyruggs
Posts: 26
Joined: Jan 2012

We called Rocky's doctor over the weekend and he called in a new medicine for his BP. The doctor said Rocky was very bloated and swollen from the Chemo and that the fluid retention was raising his BP. We took the new medicine and the swelling was gone and a healthy Blood pressure returned. We are thankful. The "lighter" chemo has still been hard. His mouth is so sore and raw. We are doing the miracle mouthwash but he is really hurting. We will get his blood drawn today and see how all the counts are doing? One day at a time. Thanks for all the prayers.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network